Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 15, 2024, 11:13 AM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2024, 11:13 AM CDT (16:13 UTC)
- Expired
- Mar 15, 2024, 11:31 AM CDT
- In force
- 18 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
800
WFUS54 KSHV 151613
TORSHV
LAC043-069-151645-
/O.NEW.KSHV.TO.W.0002.240315T1613Z-240315T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1113 AM CDT Fri Mar 15 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Grant Parish in north central Louisiana...
Eastern Natchitoches Parish in northwestern Louisiana...
* Until 1145 AM CDT.
* At 1112 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Colfax, or near Lena, moving east at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Grant and eastern Natchitoches Parishes, including the
following locations... Pollock, Aloha, Dry Prong, Fishville, and
Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
3145 9271 3147 9271 3147 9269 3152 9272
3148 9276 3148 9278 3146 9280 3158 9280
3166 9240 3145 9235 3141 9252 3140 9270
TIME...MOT...LOC 1612Z 263DEG 36KT 3151 9273
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
380
WWUS54 KSHV 151625
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1125 AM CDT Fri Mar 15 2024
LAC069-151634-
/O.CAN.KSHV.TO.W.0002.000000T0000Z-240315T1645Z/
Natchitoches LA-
1125 AM CDT Fri Mar 15 2024
...THE TORNADO WARNING FOR EASTERN NATCHITOCHES PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
3145 9271 3147 9271 3147 9269 3149 9270
3152 9272 3153 9274 3158 9277 3166 9240
3145 9235 3141 9253 3140 9269
TIME...MOT...LOC 1624Z 263DEG 36KT 3153 9259
$$
LAC043-151645-
/O.CON.KSHV.TO.W.0002.000000T0000Z-240315T1645Z/
Grant LA-
1125 AM CDT Fri Mar 15 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHEASTERN GRANT PARISH...
At 1124 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Colfax, or 10 miles northeast of Boyce, moving east
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ball, Colfax, Pollock, Dry Prong, Fishville, and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
3145 9271 3147 9271 3147 9269 3149 9270
3152 9272 3153 9274 3158 9277 3166 9240
3145 9235 3141 9253 3140 9269
TIME...MOT...LOC 1624Z 263DEG 36KT 3153 9259
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
20242
WWUS54 KSHV 151631
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1131 AM CDT Fri Mar 15 2024
LAC043-151640-
/O.CAN.KSHV.TO.W.0002.000000T0000Z-240315T1645Z/
Grant LA-
1131 AM CDT Fri Mar 15 2024
...THE TORNADO WARNING FOR SOUTHEASTERN GRANT PARISH IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
&&
LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
3145 9271 3147 9271 3147 9269 3149 9270
3152 9272 3153 9274 3158 9277 3166 9240
3145 9235 3141 9253 3140 9269
TIME...MOT...LOC 1628Z 263DEG 36KT 3154 9251
$$
20What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 9:57 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 15, 9:57 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 957 AM CDT Fri Mar 15 2024 ...New UPDATE... .UPDATE... Issued at 952 AM CDT Fri Mar 15 2024 No major update is needed to the overnight forecast package at this time. The active radar seems to be following the PoP trends well, as do the morning temperature observations. /44/ && .SHORT TERM... (Friday through Saturday) Issued at 322 AM CDT Fri Mar 15 2024 Areas of showers and storms will continue to trek across the ArkLaTex through the pre-dawn hours, capable of producing locally heavy rainfall, frequent lightning, as well as hail and damaging winds in some stronger storms. While these storms have trended downward in intensity through the past several hours, a tornado or two is still not out of the question, as the region remains highlighted in the SPC's Severe Weather Outlook through dawn. After daybreak, showers and storms will continue, migrating into our northern Louisiana zones in earnest during the early morning and pushing east through the afternoon, with zones north and west having a brief window of opportunity to dry out during the afternoon and early evening. Afternoon highs look to range from near 70 degrees north to just below 80 degrees south, while mostly cloudy to overcast skies prevent much in the way of diurnal warming. Storms will continue to have the potential to become severe Friday, primarily along and south of I-20, the primary associated threats being damaging winds and hail. The synoptic regime responsible for this activity will remain relatively unchanged through the first half of the weekend, as the large closed low over the northern Baja peninsula gradually meanders into the desert southwest, while southwesterly flow aloft continues to funnel moisture into our region. Storms will rebuild along and south of the I-20 corridor into the evening hours before coming to an end near midnight. Behind the departing rainfall, temperatures will drop into the 50s north to lower 60s south. As advertised, our active pattern will continue into Saturday, as showers and storms remain possible through the day, once again generally remaining south of the I-20 corridor before attempting to spread further north into the afternoon hours. Continued prolonged cloud cover will keep afternoon highs Saturday in the low to mid 70s across the ArkLaTex. All told, the storm total QPF values look to range between 1 and 2 inches through Sunday. Zones along and south of I-30 remain highlighted in the Excessive Rainfall Outlook today, as well as areas along and south of I-20 tomorrow. Precautions should always be heeded in the event areas of flash flooding develop. /26/ && .LONG TERM... (Saturday Night through Friday) Issued at 322 AM CDT Fri Mar 15 2024 With the upper level low still positioned over the Four Corners Region and southwesterly flow becoming pseudo zonal aloft, Saturday's showers and storms look to overtake the entire region overnight into Sunday morning, before finally departing to the south and east by Sunday evening, swept away by a surface cold front, behind which surface high pressure builds in, centered over the Central Plains. Upper level ridging will form over Texas on the east side of the stubborn upper level low, and this ridging will make its way east over the ArkLaTex as the week continues, followed by the upper level troughing developed from the stubborn low which will by this point genuinely be in motion. The first half of the week will thus remain dry for the Four State Region, while temperatures remain at or slightly below seasonable values, with highs in the 60s to lower 70s and lows in the 30s and 40s, with some sites taking aim at dropping to near-freezing values at least once more during the last week of astronomical winter. The aforementioned troughing looks to advance into ArkLaTex airspace Thursday, bringing with it returning rain chances overnight Wednesday into Thursday, as showers and storms continue areawide through to the end of this extended forecast period as the upper level trough continues its push into the deep south. /26/ && .AVIATION... (12Z TAFS) Issued at 714 AM CDT Fri Mar 15 2024 For the 15/12z TAFS...a mix bag of flight conditions across the TAF sites as a line of convection continues to push southward across the region. This convection is currently location along a line from Rusk, TX to Shreveport to El Dorado Arkansas and will continue to slide SE into Deep E TX and NCntrl LA during over the next few hours followed by a cool front. Additional redevelopment us possible behind the front through the morning across E TX/N LA, but confidence is too low to include in TAFs at this time. The convection should finally diminish/exit the region to the E into NE LA by/shortly after 18Z, although MVFR cigs looks to linger over much of the region through the afternoon except in LFK, where VFR conditions should return briefly. These cigs should eventually lower though after 00Z Saturday, with low MVFR/IFR cigs returning to the area through the end of the 12Z TAF period. S winds 6-10kts overnight, except gusty in/near the convection, will become NNE 5-10kts following the fropa across E TX/NW LA/SW AR. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 59 73 60 / 70 20 20 70 MLU 75 56 72 57 / 80 20 10 50 DEQ 71 50 72 52 / 20 10 10 40 TXK 72 54 70 56 / 40 20 10 50 ELD 72 51 72 54 / 70 10 10 50 TYR 74 59 70 58 / 40 20 40 70 GGG 74 58 71 58 / 50 20 30 70 LFK 80 63 74 60 / 80 20 50 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....44 AVIATION...20
Hazardous weather outlook, Mar 15, 5:24 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 524 AM CDT Fri Mar 15 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 524 AM CDT Fri Mar 15 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Thunderstorm chances will continue through the morning and early afternoon. All modes of severe weather will still be possible, with damaging winds and large hail being the primary threats. Flash flooding will also be a concern, as thunderstorms look to train in the early morning hours across portions of southern Arkansas and north Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain chances will linger through the weekend, before a cold front drys things out to start the new workweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will possibly be needed.
In the hours before
Special weather statement, Mar 15, 7:05 AM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
705 AM CDT Fri Mar 15 2024
LAZ004>006-151230-
Lincoln LA-Union LA-Claiborne LA-
705 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL UNION...
SOUTHEASTERN CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES THROUGH 730
AM CDT...
At 705 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Homer, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bernice, Dubach, Vienna, Lisbon, Lake Clairborne, Corinth, Mount
Zion, Unionville, and Aycock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 9298 3275 9303 3292 9268 3263 9256
TIME...MOT...LOC 1205Z 253DEG 31KT 3270 9293
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Local storm report, Mar 15, 7:07 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
707 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flash Flood Springhill 33.00N 93.46W
03/15/2024 Webster LA Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded in
high water.
&&
15Local storm report, Mar 15, 7:37 AM CDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
737 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Flash Flood 7 NNW Uncertain 32.80N 94.17W
03/15/2024 Marion TX Dept of Highways
Portions of Highway 43 near Smithland were
flooded.
&&
15Local storm report, Mar 15, 7:41 AM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
741 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Flash Flood 14 N Uncertain 32.91N 94.12W
03/15/2024 Cass TX Dept of Highways
Portions of Highway 125 southwest of McLeod
were flooded.
&&
15Special weather statement, Mar 15, 8:37 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
837 AM CDT Fri Mar 15 2024
LAZ006-013-014-021-151400-
Caldwell LA-Ouachita LA-Union LA-Jackson LA-
837 AM CDT Fri Mar 15 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CALDWELL...
SOUTHEASTERN JACKSON...SOUTHEASTERN UNION AND OUACHITA PARISHES
THROUGH 900 AM CDT...
At 837 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Sterlington to Monroe
to 6 miles southwest of Brownsville-Bawcomville. Movement was
northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fondale,
Fairbanks, Vixen, Perryville, Bosco, Loch Lomon, Spencer, Millhaven,
Rocky Branch, Pine Grove, and Luna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3240 9200 3228 9203 3227 9199 3223 9201
3221 9199 3215 9246 3247 9224 3282 9220
3284 9206 3274 9205 3273 9207 3269 9205
3270 9204 3270 9203 3271 9204 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1337Z 238DEG 47KT 3270 9214 3250 9210 3240 9221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Local storm report, Mar 15, 10:05 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1005 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Flash Flood 8 SW Smackover 33.27N 92.82W
03/15/2024 Union AR Broadcast Media
Several reports in the El Dorado and Lisbon,
AR area: a road washout near the
intersection of Mount Holly and Willet Road
in Lisbon, a washed out bridge at the end of
Bethel Road in Lisbon, all bridges under
water on Salem Road southwest of El Dorado
and Lisbon, and water over roadway at Iron
Mountain Road at Pleasant Grove south of El
Dorado.
&&
CKThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:02 AM CDT | Special Weather Statement | SHV | Caddo | 28 min |
| Mar 15, 4:23 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 9 hr |
| Mar 15, 5:32 AM CDT | Special Weather Statement | SHV | Webster | 28 min |
| Mar 15, 7:05 AM CDT | Special Weather Statement | SHV | Claiborne | 25 min |
| Mar 15, 8:37 AM CDT | Special Weather Statement | SHV | Ouachita | 23 min |
| Mar 15, 11:47 AM CDT | Special Weather Statement | SHV | LaSalle | 13 min |
| Mar 15, 12:32 PM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 21 days |
| Mar 15, 12:58 PM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 10 days |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.